MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / MINISTICK MAX; VESSEL DILATOR

ANGIODYNAMICS ANGIODYNAMICS / MINISTICK MAX; VESSEL DILATOR
Catalog Number H965457591
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The angiodynamics (b)(6) 2018 complaint report was reviewed for the mini sticks product family and the failure mode "guidewire broke/migrated." no adverse trend was indicated.The hospital's reported complaint description cannot be confirmed; no sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Possible root cause may be that the guidewire was pulled back against the needle which is cautioned against in the directions for use (dfu).The dfu contains the following statements: "the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire." additionally there is the precaution, " do not advance or withdraw a guidewire against resistance until the cause of the resistance has been determined.Excessive force against resistance may result in guidewire damage or vessel perforation." (b)(4).
 
Event or Problem Description
As reported, regarding ministick, "during attempts at femoral access, the physician attempted to remove the wire and needle to re-attempt.While pulling back, resistance was met and as he began pulling slightly more, the wire tip broke off inside the subcutaneous tissue." no patient complications were reported.The used device was discarded at the hospital.

Brand Name
ANGIODYNAMICS / MINISTICK MAX
Common Device Name
VESSEL DILATOR
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7655385
Report Number1317056-2018-00125
Device Sequence Number1651991
Product Code DRE
UDI-Device IdentifierH965457591
UDI-PublicH965457591
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/30/2021
Device Catalogue NumberH965457591
Device Lot Number5321036
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2018
Initial Report FDA Received Date07/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;